REGARDING PRESCRIPTION MEDICINES
Prescription Medicine. No one system of medicine is perfect.
Patient need medicine which is safe and effective, treats symptoms and ideally addresses underlying disorders which are causing the problem.
Do not fall into the hands of irresponsible individuals with an unbalanced outlook who may advise you to discontinue life-saving medicines. Some examples prescription medicine :
Thyroid replacement medicines
Thyroid replacement medicine is a lifeline for patients and you ought to only discontinue thyroid replacement on the advice of your doctor. There is a small percentage of patients who cannot tolerate synthetic T4(Eltroxin, Synthroid) – they just feel ‘rotten’ whilst taking it.
In this situation you can go to your doctor and suggest that he or she prescribes a glandular thyroid which is animal-derived and usually much better tolerated. One such brand is ‘Armour Thyroid’. Your doctor can work out the switching dose because Armour Thyroid 65 mg (yes it ismilligrams) also sometimes referred to asone grain of Armour is the equivalent of 100 µg of thyroxine.
Armour Thyroid contains a small amount of T3 as well as T4. It is much more expensive. If standard T4 suits you my advice would be to continue taking it but perhaps, if you desire it, investigate a little and see why did your thyroid gland begin to under function in case one of your other endocrine glands gets the same idea! Nevertheless many patients who just feel miserable on pharmaceutical T4 become very well again by simply switching to Armour Thyroid.
I advise that you do not discontinue or significantly reduce your dosage without prior consultation with your doctor. I regularly hear of cases where people Patients may stop their antidepressants and for the first few days they may feel fine. Suddenly having initially felt no ill effects they are then thrown into withdrawal symptoms which may be very severe. For someone who has been on antidepressants for a long time I consider is a bad idea to attempt to wean off antidepressants during autumn or winter. Also for people who have been on antidepressants for a long time, if you and your doctor decide that it is a possibility that you wean, then I suggest you take several months to slowly and cautiously reduce the dose. Do please remember it takes two weeks or more for the effects of a dosage change to be experienced
Take advice from your doctor before significantly altering your dose.
High blood pressure medication
Heart disease and stroke are diseases affecting a large percentage of the Irish population. I really do not think there are any reliable ‘natural’ treatments for high blood pressure with standardised dosage. So keep your blood pressure under control to lessen the strain on your heart and reduce your risk of stroke.